North Dakota, 2013

Funnel Cloud in North Dakota, June 23, 2013

June 23, 2013 · NWS BIS · 1 event in 1 county or zone

Upper level low pressure over central Saskatchewan resulted in steep lapse rates near the Canadian border and led to isolated strong thunderstorms over northwest North Dakota. A funnel cloud was reported near Crosby.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

Upper level low pressure over central Saskatchewan resulted in steep lapse rates near the Canadian border and led to isolated strong thunderstorms over northwest North Dakota. A funnel cloud was reported near Crosby.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 23, 2:48 PM CST, 17 minutes earlier.

Area forecast discussion, Jun 23, 2:48 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
348 PM CDT SUN JUN 23 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)

ISSUED AT 345 PM CDT SUN JUN 23 2013

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE SCATTERED
STRONG THUNDERSTORMS NORTH THIS AFTERNOON/EARLY EVENING...FOLLOWED
BY ANOTHER CHANCE OF POSSIBLY STRONG TO SEVERE STORMS MONDAY
AFTERNOON.

CURRENTLY...UPPER LOW OVER CENTRAL SASKATCHEWAN WITH A STRONG
EMBEDDED IMPULSE ROTATING NORTHEAST THROUGH THE DEVILS LAKE BASIN
INTO NORTHEAST NORTH DAKOTA. STEEP LAPSE RATES WITH COLD AIR ALOFT
HAS TRIGGERED A FEW STRONGER STORMS NEAR THE INTERNATIONAL
BORDER. A FEW STRONGER STORMS ARE POSSIBLE AND PERHAPS PULSE
SEVERE WITH MUCAPE 1-2K J/KG. LACK OF SUPPORTIVE 0-6KM SHEAR WILL
LIMIT UPDRAFT LONGEVITY. STORMS ARE DIURNAL IN NATURE AND SHOULD
QUICKLY DISSIPATE INTO EARLY THIS EVENING AS THE NOCTURNAL
INVERSION DEVELOPS. BEFORE THIS HAPPENS...WILL NEED TO MONITOR FOR
POSSIBLE FUNNELS/LAND SPOUTS WITH THE NON-SUPERCELL TOR PARAMETER
ELEVATED OVER NORTHWEST NORTH DAKOTA.

MOSTLY CLEAR THE REMAINDER OF THIS EVENING IN THE WAKE OF THE
CURRENT CONVECTION. MODELS DEVELOP A LOW LEVEL JET LATER THIS
EVENING INTO THE OVERNIGHT ACROSS WESTERN SOUTH DAKOTA NOSING
INTO SOUTHWEST NORTH DAKOTA LATE AROUND OR AFTER 09Z. WILL
INTRODUCE SLIGHT CHANCES FOR THUNDER FAR SOUTHWEST 9-12Z GIVEN
THIS FORCING ALONG WITH INCREASING BOUNDARY LAYER MOISTURE. KEPT
SLIGHT CHANCE POPS GOING THROUGH THE MORNING HOURS WEST.

BOUNDARY LAYER MOISTURE CONTINUES TO ADVECT INTO THE REGION
THROUGHOUT THE DAY MONDAY THANKS TO STRONG MID LEVEL FLOW/MOISTURE
FETCH FROM THE SOUTHERN PLAINS INTO THE DAKOTAS WITH SFC DEWPOINT
TEMPS RISING INTO THE 60S AREA WIDE. THIS WILL CONTRIBUTE TO
INCREASING INSTABILITY WITH MUCAPES PROJECTED TO INCREASING TO
AROUND 2500 J/KG IN THE AFTERNOON AS SFC TEMPS WARM INTO THE
LOW/MID 80S. WHILE A CAPPING INVERSION LOOKS TO BE IN PLACE...A
POTENTIAL TRIGGER VIA A LEAD SHORT WAVE IMPULSE IS FORECAST TO
APPROACH THE DAKOTAS MONDAY AFTERNOON LEADING TO CONVECTIVE
INITIALIZATION. WILL MAINTAIN POPS AS IS FOR NOW DUE TO THE
UNCERTAINTY DURING THE AFTERNOON WHERE AND IF STORMS WILL
DEVELOP.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)

ISSUED AT 345 PM CDT SUN JUN 23 2013

POTENTIAL FOR SEVERE THUNDERSTORMS CONTINUE MONDAY NIGHT AND
TUESDAY. SOUTHWEST FLOW ALOFT TRANSITIONS TO A WESTERLY FLOW
WEDNESDAY...THEN NORTHWEST AS RIDGING DEVELOPS OVER THE FOUR
CORNERS. HOWEVER THE RIDGE FLATTENS SATURDAY AS A SHORTWAVE ROLLS
THROUGH. THIS SHOULD BE TEMPORARY AS THE LONG TERM MODEL SUITE THEN
SHOWS A STRONGER AMPLIFICATION OF THE RIDGE TO COMMENCE ACROSS THE
INTERMOUNTAIN WEST JUST BEYOND THIS EXTENDED PERIOD.

FOR MONDAY NIGHT...WITH STRONG WARM/MOIST AIR ADVECTION IN
THE LOWER LEVELS COMBINED WITH A COUPLE OF SHORTWAVES TRANSVERSING
THROUGH VIA A SOUTHWEST FLOW ALOFT...THIS SHOULD BE ENOUGH TO
PROMOTE CONVECTION THROUGH THE NIGHT. SURFACE DEWPOINTS IN THE UPPER
60S TO AROUND 70 WILL YIELD MUGGY CONDITIONS AND VERY WARM OVERNIGHT
LOWS MONDAY NIGHT. THE STRONGEST SHORTWAVE SHIFTS THROUGH ON TUESDAY
AS A SURFACE COLD FRONT MOVES FROM WEST TO EAST. EXPECTING
THUNDERSTORMS LIKELY ALONG AND AHEAD OF THE FRONT. THE SCENARIO THAT
APPEARS MOST LIKELY IS THUNDERSTORMS WILL BE ONGOING FROM MONDAY
NIGHT AND CONTINUE FOR MOST OF TUESDAY INTO TUESDAY EVENING. THE
COLD FRONT SHOULD CLEAR THE JAMES RIVER VALLEY BY 06Z WEDNESDAY.

WEDNESDAY LOOKS MOSTLY DRY WITH THE EXCEPTION OF NORTH CENTRAL NORTH
DAKOTA WHERE A SHORTWAVE WILL MOVE THROUGH PRODUCING A SLIGHT CHC OF
SHOWERS/THUNDERSTORMS. RIDGING WEST OF NORTH DAKOTA AS MENTIONED
ABOVE WILL PROMOTE DRY WEATHER FOR THURSDAY/FRIDAY...THEN A CHANCE
FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH A SHORTWAVE MOVING
THROUGH.

WARMEST HIGH TEMPERATURES WILL BE TUESDAY WITH MID TO UPPER 80S
ALONG WITH HUMID CONDITIONS. DRIER AIR/LOWER DEWPOINTS CAN BE
EXPECTED FOR THE REST OF THE WEEK WITH HIGHS COOLING TO THE UPPER
70S NORTH AND LOWER 80S SOUTH THURSDAY THROUGH SATURDAY. OVERNIGHT
LOWS IN THE 60S TO NEAR 70 TUESDAY MORNING...THEN UPPER 50S FOR THE
REST OF THE LONG TERM PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)

ISSUED AT 345 PM CDT SUN JUN 23 2013

WILL MAINTAIN VCSH OR VCTS FOR ALL BUT KDIK THROUGH 00Z EARLY
THIS EVENING. SCT-BKN MVFR CU CONTINUES TO DEVELOP AND SPREAD
EAST ACROSS TERMINALS AS SKIES CLEAR. BEST CHANCE FOR SHOWERS AND
ISOLATED THUNDERSTORMS NORTH AT KISN-KMOT. SKIES WILL TREND VFR
ALL LOCATIONS BY EARLY THIS EVENING AND PERSIST THROUGH 18Z
MONDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...NH
LONG TERM...KS
AVIATION...NH
Hazardous weather outlook, Jun 23, 2:52 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
352 PM CDT SUN JUN 23 2013

NDZ004-011-012-242100-
BOTTINEAU-WARD-MCHENRY-
352 PM CDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED NORTH THIS AFTERNOON THROUGH
EARLY THIS EVENING. A FEW STRONGER STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH TUESDAY EVENING.
SOME THUNDERSTORMS MAY BE SEVERE DURING THIS TIME. PLEASE CHECK
BACK FOR FUTURE UPDATES.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY THROUGH TUESDAY IF SEVERE
THUNDERSTORMS DEVELOP.

NDZ001>003-005-009-010-013-017>023-025-031>037-040>048-050-051-
242100-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
352 PM CDT SUN JUN 23 2013 /252 PM MDT SUN JUN 23 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED NORTH THIS AFTERNOON THROUGH
EARLY THIS EVENING. A FEW STRONGER STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH TUESDAY EVENING.
SOME THUNDERSTORMS MAY BE SEVERE DURING THIS TIME. PLEASE CHECK
BACK FOR FUTURE UPDATES.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY THROUGH TUESDAY IF SEVERE
THUNDERSTORMS DEVELOP.

NH/KS

In the hours before

Local storm report, Jun 23, 9:23 AM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1023 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     HEAVY RAIN       SE MANDAN               46.83N 100.89W
06/23/2013  M1.30 INCH       MORTON             ND   PUBLIC

            SOUTHEAST MANDAN RECEIVED 1.30 INCHES OF RAINFALL
            SATURDAY EVENING.

&&

KSIMOSKO
Local storm report, Jun 23, 9:25 AM CST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1025 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       RHAME                   46.23N 103.66W
06/22/2013  M1.00 INCH       BOWMAN             ND   PUBLIC

            PUBLIC REPORT OF 1 INCH OF RAINFALL SATURDAY EVENING.

&&

KSIMOSKO
Local storm report, Jun 23, 1:36 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
236 PM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       8 W WISHEK              46.26N  99.72W
06/22/2013  E1.00 INCH       MCINTOSH           ND   TRAINED SPOTTER

            ONE INCH OF RAIN IN 20 TO 25 MINUTES

0730 PM     HEAVY RAIN       7 N NAPOLEON            46.61N  99.77W
06/22/2013  M2.00 INCH       LOGAN              ND   TRAINED SPOTTER

            2 INCHES OF RAIN BETWEEN 730 TO 805 PM CDT.

0800 PM     HAIL             14 SE BENTLEY           46.19N 101.86W
06/22/2013  M1.75 INCH       GRANT              ND   TRAINED SPOTTER

            PEA TO GOLFBALL SIZED HAIL. HAIL LASTED APPROX 30
            MINUTES.

0800 PM     HEAVY RAIN       14 SE BENTLEY           46.19N 101.86W
06/22/2013  M2.00 INCH       GRANT              ND   TRAINED SPOTTER

            2 INCHES OF RAIN SINCE 8 PM CDT.

0809 PM     HAIL             14 SSE STEELE           46.67N  99.80W
06/22/2013  E1.00 INCH       KIDDER             ND   PUBLIC

            HAIL BEGAN AT 800 PM AND STILL ONGOING AT 809 PM.

0809 PM     TSTM WND GST     14 SSE STEELE           46.67N  99.80W
06/22/2013  E60 MPH          KIDDER             ND   PUBLIC

            HAIL BEGAN AT 800 PM AND STILL ONGOING AT 809 PM.

0815 PM     HAIL             5 SW LINTON             46.22N 100.31W
06/22/2013  M1.00 INCH       EMMONS             ND   PUBLIC

            DIME TO QUARTER SIZED HAIL.

0820 PM     TSTM WND GST     STEELE                  46.85N  99.92W
06/22/2013  E60 MPH          KIDDER             ND   EMERGENCY MNGR

            NICKELS TO DIME SIZED HAIL WITH 60 MPH HOUR GUSTS.

0825 PM     HAIL             5 S STEELE              46.78N  99.92W
06/22/2013  M1.00 INCH       KIDDER             ND   PUBLIC

            NICKEL TO QUARTER SIZED HAIL WITH ESTIMATED 60 MPH
            GUST. HAIL WAS COVERING GROUND.

0825 PM     TSTM WND GST     5 S STEELE              46.78N  99.92W
06/22/2013  E60 MPH          KIDDER             ND   PUBLIC

            NICKEL TO QUARTER SIZED HAIL WITH ESTIMATED 60 MPH
            GUST. HAIL WAS COVERING GROUND.

0826 PM     TSTM WND GST     2 NW HETTINGER          46.02N 102.66W
06/22/2013  M58 MPH          ADAMS              ND   ASOS

            PEAK WIND GUST AT HETTINGER AIRPORT MEASURED AT 58 MPH.

0835 PM     HAIL             4 S STEELE              46.80N  99.92W
06/22/2013  M1.00 INCH       KIDDER             ND   CO-OP OBSERVER

            WIND DAMAGE WITH ESTIMATED AT 70MPH... 0.90 INCHES OF
            RAINFALL

0849 PM     TSTM WND GST     6 NW STEELE             46.92N 100.01W
06/22/2013  E70 MPH          KIDDER             ND   PUBLIC

            70 MPH WINDS WERE ACCOMPANIED BY ONE INCH HAIL

0900 PM     HEAVY RAIN       RHAME                   46.23N 103.66W
06/22/2013  M1.00 INCH       BOWMAN             ND   PUBLIC

            PUBLIC REPORT OF 1 INCH OF RAINFALL SATURDAY EVENING.

0907 PM     HEAVY RAIN       BEACH                   46.92N 104.00W
06/22/2013  M2.00 INCH       GOLDEN VALLEY      ND   TRAINED SPOTTER

            TWO INCHES OF RAIN SINCE 6 PM CDT.

0924 PM     TSTM WND GST     LINCOLN                 46.76N 100.70W
06/22/2013  M70 MPH          BURLEIGH           ND   OTHER FEDERAL

            REPORTED BY NWS EMPLOYEE.

0924 PM     HAIL             LINCOLN                 46.76N 100.70W
06/22/2013  M1.00 INCH       BURLEIGH           ND   OTHER FEDERAL

            REPORTED BY NWS EMPLOYEE.

0925 PM     TSTM WND GST     MOTT                    46.37N 102.33W
06/22/2013  E60 MPH          HETTINGER          ND   TRAINED SPOTTER

            TORRENTIAL RAIN WAS ALSO REPORTED.

0925 PM     TSTM WND GST     8 NNE SELFRIDGE         46.15N 100.86W
06/22/2013  M62 MPH          SIOUX              ND   MESONET

0925 PM     TSTM WND GST     8 NNE SELFRIDGE         46.15N 100.86W
06/22/2013  M62 MPH          SIOUX              ND   MESONET

            MEASURED BY THE TATANKA PRAIRIE RAWS SITE.

0926 PM     TSTM WND GST     BISMARCK                46.81N 100.78W
06/22/2013  E70 MPH          BURLEIGH           ND   BROADCAST MEDIA

            VERY HEAVY RAIN AND HAIL UP TO THE SIZE OF NICKELS ALSO
            REPORTED

0930 PM     TSTM WND GST     3 S BISMARCK            46.76N 100.78W
06/22/2013  E60 MPH          BURLEIGH           ND   TRAINED SPOTTER

0930 PM     HEAVY RAIN       3 S BISMARCK            46.76N 100.78W
06/22/2013  M1.25 INCH       BURLEIGH           ND   TRAINED SPOTTER

0941 PM     FLASH FLOOD      BISMARCK                46.81N 100.78W
06/22/2013                   BURLEIGH           ND   TRAINED SPOTTER

            5 TO 6 INCHES OF WATER OVER 12TH AVENEUE NEAR THE
            INTERSECTION WITH BISMARCK EXPRESSWAY.

0947 PM     HEAVY RAIN       BISMARCK                46.81N 100.78W
06/22/2013  M1.00 INCH       BURLEIGH           ND   OTHER FEDERAL

            ONE INCH OF RAIN IN TEN MINUTES. REPORTED BY NWS
            EMPLOYEE.

0954 PM     FLASH FLOOD      BISMARCK                46.81N 100.78W
06/22/2013                   BURLEIGH           ND   OTHER FEDERAL

            ONE FOOT OF WATER OVER ROADWAY NEAR 26TH AND ROSSER.
            REPORTED BY NWS EMPLOYEE.

1000 PM     TSTM WND DMG     2 NE BISMARCK           46.82N 100.76W
06/22/2013                   BURLEIGH           ND   PUBLIC

            WINDS ESTIMATED AT 75 MPH. WINDS TOOK ROOF OFF OF A
            BUILDING...AND THROWN INTO HOUSE AND CAR. CAR WAS
            TOTALED...HOUSE WAS DAMAGED.

1015 PM     TSTM WND DMG     BISMARCK                46.81N 100.78W
06/22/2013                   BURLEIGH           ND   PUBLIC

            TREES DAMAGED IN BISMARCK

1021 PM     FLASH FLOOD      BISMARCK                46.81N 100.78W
06/22/2013                   BURLEIGH           ND   OTHER FEDERAL

            8 INCHES OF RUNNING WATER OVER WASHINGTON STREET NEAR
            THE INTERSECTION WITH DIVIDE. REPORTED BY NWS EMPLOYEE.

1021 PM     TSTM WND DMG     BISMARCK                46.81N 100.78W
06/22/2013                   BURLEIGH           ND   OTHER FEDERAL

            40 TO 50 FEET TREES UPROOTED ALONG WASHINGTON STREET.
            REPORTED BY NWS EMPLOYEE.

1025 PM     TSTM WND GST     5 S HARVEY              47.70N  99.94W
06/22/2013  E65 MPH          WELLS              ND   PUBLIC

            REPORT RELAYED THROUGH HARVEY RADIO STATION

1100 PM     FLASH FLOOD      MOTT                    46.37N 102.33W
06/22/2013                   HETTINGER          ND   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED FLASH FLOODING OVER SEVERAL
            ROADWAYS IN HETTINGER COUNTY.

1232 AM     HEAVY RAIN       3 N HARVEY              47.81N  99.94W
06/23/2013  E2.25 INCH       WELLS              ND   BROADCAST MEDIA

1020 AM     HEAVY RAIN       SE MANDAN               46.83N 100.89W
06/23/2013  M1.30 INCH       MORTON             ND   PUBLIC

            SOUTHEAST MANDAN RECEIVED 1.30 INCHES OF RAINFALL
            SATURDAY EVENING.

&&

KSIMOSKO
Special weather statement, Jun 23, 2:42 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
342 PM CDT SUN JUN 23 2013

NDZ001-002-232145-
BURKE-DIVIDE-
342 PM CDT SUN JUN 23 2013

...SPECIAL WEATHER STATEMENT...

AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CROSBY...MOVING EAST AT 25 MPH.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  NOONAN...             LARSON...             COLUMBUS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

SIMOSKO
Special weather statement, Jun 23, 2:51 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
351 PM CDT SUN JUN 23 2013

NDZ009-232145-
WILLIAMS-
351 PM CDT SUN JUN 23 2013

...SPECIAL WEATHER STATEMENT...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN WILLIAMS COUNTY...MOVING EAST
AT 35 MPH.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HANKS...              BLACKTAIL LAKE...     ZAHL...
  APPAM...              APPAM...              ALAMO...
  CORINTH...            WILDROSE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

SIMOSKO

The radar

The Minot AFB radar (KMBX), 188 km away, was scanning. The volume nearest the first event began at 21:04 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Divide

When
June 23, 3:05 PM CST to 3:15 PM CST
Where
Divide County, 1 mi W of Crosby
Reported by
Trained Spotter
Coordinates
48.920, -103.302

A funnel cloud was reported one mile west of Crosby.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2013Every state in 2013This day in weather historyWarnings in North Dakota, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457959.